Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taken iui treatment. On duphaston 10mg. Missing periods and getting lower cramps. Am I pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
I have ovulated on oct 1and i got my last periods on sept 15.i have taken iui treatment on oct said me to take duphaston 10mg tablet twice a day for 20days.if i dont get periods til oct 21,doc asked me to visit his clinic,my cycle is of 32 days and my period due date was on oct 16.stil i have not got periods.i want to know whether am pregnant and am also getting cramps in lower.i want to know whether duphaston tablet wil delay my periods?pls reply me.
Posted Fri, 9 Nov 2012 in Pregnancy
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there.

Thanks for writing to us.

It is best to wait for two weeks (15 days) after the insemination procedure prior to testing for a pregnancy. One can also wait for 3-4 days over the expected date of the next menses before doing so. A pregnancy test can be done at home with urinary pregnancy testing kits, which are freely available If a pregnancy is confirmed you will have to get an ultrasound done to confirm the site of pregnancy, viability and gestational age. You will have to continue the prescribed medication duphaston if you conceive.
In case you get your periods you can stop all medication and see the doctor on the second or third day of your periods.

After IUI, luteal support (later half of menstrual cycle ie last 14days) is given with oral progesterone. Duphaston is a progesterone used for the same. It does not delay periods and neither will it cause any harm to your baby if you get pregnant.
If your pregnancy is confirmed , you will have to continue duphaston tablet for another 2 months. It helps in supporting the pregnancy and keeps uterus relaxed thereby improving your IUI and pregnancy outcome.

Uterine cramps can be a side effect of IUI procedure. You should avoid engaging in heavy work. Take adequate rest and no stress.

Wishing you all the best.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor